You May Having Something That Makes Your Skin Vulnerable To Sun

Been wondering why your skin tends to burn easily than others? Apart from having fair skin tones, certain stuff that you have been ingesting might have been the reason why your skin is more vulnerable to sunrays than before.

Because of the dose of photosensitivity, the doctors strongly advises that you check your medicines in order to take sun protective approach appropriately – towards the sun, even tanning beds and sunlamps – perhaps more than usual as the components can make your skin-sensitive, even after a briefest exposure, with the fair skin tones is the most vulnerable.

The drugs can certainly aggravate your current skin condition such as lupus, herpes, and eczema so be warn that the uncomfortable reactions might happen. It’s also handy to note that not every one of us that uses any of these drugs will have a reaction, and even it can be a one-time occurrence. Though a precaution is always a safe approach.

Categorised by either phototoxic or photoallergic, it looks like severe sunburn with swelling, redness, and blistering that usually come out within five to ten hours after the initial exposure that can also spread to wider areas. Photoallergic is identified by their components forms a complex structure called happen that triggers your body to start an immune response causing eczema-like rash, redness, and swelling and they appear slightly delayed than the case of phototoxic.

Such medicines include that can cause either or both reactions mentioned include a certain antibiotics (like tetracycline, ofloxacin, ciprofloxacin, levofloxacin), acne and psoriasis medicines, certain antihistamines, chemo medicines, diuretics, certain medications for diabetes, antidepressants, and even St John’s Wort.

Some of these medicines can make your skin change its colour during the UV exposure, like amiodarone (a medicine used to regulate heart rhythm) can make your skin have a bluish-grey tinge over time.

All in all, if you do notice that you may have either phototoxic or photoallergic reaction from the drugs mentioned, it might be advisable to discontinue that drug, as well as treating the affected area religiously to relieve the symptoms. You are definitely encouraged to bring the particular stuff that causes these reactions to your doctor, so you’ll be prescribed a better alternative.

If you’re destined to take these phototoxic or photoallergic medicines, doesn’t mean that you have to stay indoors for the rest of your life – only you need to take a certain and extra precautions when you take the medicine. And of course, other sun protective habits should always be practiced at all times (obviously). For example, a good dose of sunscreen can certainly protect you from suffering any adverse reactions from these drugs, unnecessarily.

You may also like...

Leave a Reply

Your email address will not be published. Required fields are marked *